A Hitchin-Kobayashi correspondence for Kähler fibrations. (English) Zbl 1002.53057

Let \(X\) be a compact Kähler manifold, \(E\to X\) a \(K\)-principal fibre bundle, where \(K\) is a connected compact Lie group, and let \(\mathcal A^{1,1}\) denote the space of \(K\)-connections \(A\) on \(E\), whose curvature form \(F_A\) is of type \((1,1)\). These connections correspond to integrable complex structures on the associated \(G\)-principal bundle \(E_G\), where \(G = K(\mathbf C)\). The gauge group \(\mathcal G_G = \Gamma(E\times_{\text{Ad}}G)\) acts on \(\mathcal A^{1,1}\).
Suppose that a Hamiltonian action of \(K\) by biholomorphic transformations of a Kähler manifold \(F\) is given and denote by \(\mathcal S\) the set of smooth sections of the associated bundle on \(X\) with fibre \(F\). Identifying the Lie algebra \(\mathfrak k\) of \(K\) with \(\mathfrak k^*\), the author considers the equation \(\Lambda F_A + \mu(\Phi) = c\), where \(A\in\mathcal A^{1,1}, \Phi\in\mathcal S\), and \(c\in\mathfrak k\) is a constant central element. Here \(\Lambda\) is the operator on forms adjoint to the wedging with the Kähler form on \(X\), and \(\mu\) is the moment map. The following problem is studied: which pairs \((A,\Phi)\in\mathcal A^{1,1}\times\mathcal S\) can be mapped by a gauge transformation onto a solution of the above equation? The author solves this problem for the so-called simple pairs \((A,\Phi)\), i.e., those pairs which are not left fixed by a non-trivial semisimple 1-parameter subgroup of \(\mathcal G_G\). The main theorem describes the simple pairs lying on \(\mathcal G_G\)-orbits of solutions of the equation in terms of the so-called \(c\)-stability. It also claims that if \((A,\Phi)\) is a simple pair and if \((g(A),g(\Phi))\) and \((g'(A),g'(\Phi))\), \(g,g'\in\mathcal G_G\), are solutions of the equation, then \(g'g^{-1}\) lies in the real gauge group \(\mathcal G_K\).
Another important result is the construction of the generalized Yang-Mills-Higgs functional, whose local minima coincide with the solutions of the equation.


53D20 Momentum maps; symplectic reduction
58E15 Variational problems concerning extremal problems in several variables; Yang-Mills functionals
Full Text: DOI arXiv


[1] Atiyah R., Phil. Trans. R. Soc. Lond. 308 pp 523– (1982)
[2] [Ba] D. Ban eld, The geometry of coupled equations in gauge theory, D. Phil. Thesis, University of Oxford, 1996.
[3] BarTi P., Geom. 43 pp 231– (1996)
[4] BeGe N., Wiss. pp 298– (1992)
[5] [Bq] O. Biquard, FibreAs de Higgs et connexions inteAgrables: le cas logarithmique (diviseur lisse), Ann. Sci. EAc. Norm. Sup. (4) 30 (1997), 41-96. · Zbl 0876.53043
[6] BiFr J. M., Comm. Math. Phys. 115 pp 49–
[7] Br S. B, Comm. Math. Phys. 135 pp 1– (1990)
[8] Br S. B, Geom. 33 pp 169– (1991)
[9] [BrDW] S. B. Bradlow, G. Daskalopoulos and R. Wentworth, Birational equivalences of vortex moduli, Topology (1995). · Zbl 0856.32019
[10] Br S. B., LMS Lect. Notes Ser. 208 pp 15– (1995)
[11] Br S. B., Comm. Anal. Geom. 3 pp 421– (1995)
[12] Br S. B., Math. Ann. 304 pp 225– (1996)
[13] Bt T., GTM pp 98– (1995)
[14] Co K, Geom. 28 pp 361– (1988)
[15] Da G., Comm. Anal. Geom. 3 pp 479– (1995)
[16] Do S. K, Geom. 18 pp 269– (1983)
[17] Do S. K, Proc. Lond. Math. Soc. 3 pp 1– (1985)
[18] Do S. K., Duke Math. J. 54 pp 231– (1987)
[19] [DoKr] S. K. Donaldson, P. B. Kronheimer, The Geometry of Four-Manifolds, Oxford Science Publications, Clarendon Press, 1990. · Zbl 0820.57002
[20] Fulton J, GTM pp 129– (1991)
[21] Comm. Math. Phys. 156 pp 527– (1993)
[22] Bull. Lond. Math. Soc. 26 pp 88– (1994)
[23] Int. J. Math. 5 pp 1– (1994)
[24] [GLeS] V. Guillemin, E. Lerman, S. Sternberg, Symplectic Fibrations and Multiplicity Diagrams, Cambridge University Press, 1996. · Zbl 0870.58023
[25] Guillemin S., Invent. Math. 67 pp 515– (1982)
[26] Hi N. J, Proc. Lond. Math. Soc. 55 pp 59– (1987)
[27] [JT] A. Ja e, C. H. Taubes, Vortices and Monopoles, Progr. Phys.2 (1980), BirkhaEuser, Boston.
[28] [KeNe] G. R. Kempf, L. A. Ness, The length of vectors in representation spaces, Algebraic Geometry, Proc. Copenhagen 1978 (K. Lonsted, ed.), LNM 732, Springer-Verlag.
[29] [Ki] F. C. Kirwan, Cohomology of quotients in symplectic and algebraic geometry, Math. Notes, Princeton University Press, 1984. · Zbl 0553.14020
[30] [Ko] S. Kobayashi, Di erential geometry of complex vector bundles, Iwanami Shoten and Princeton Universiy Press, 1987.
[31] [LTe] M. LuEbke and A. Teleman, The Kobayashi-Hitchin correspondence, World Scienti c, 1995.
[32] [MFK] J. Mumford, D. Fogarty, F. Kirwan, Geometric Invariant Theory, 3rd edition, Erg. Math., Springer-Verlag, New York 1994. · Zbl 0797.14004
[33] [Mu] I. Mundet i Riera, Yang-Mills-Higgs theory for symplectic brations, D. Phil. Thesis, Universidad AutoAnoma de Madrid, 1999.
[34] Se M. S., Ann. Math. 82 pp 540– (1965)
[35] NewNi A., Ann. Math. 65 pp 391– (1957)
[36] [R] A. Ramanathan, Moduli of principal bundles over algebraic curves, Proc. Indian Acad. Sci. (Math. Sci.) 106 (1996), 301-328 and 421-449. · Zbl 0901.14007
[37] Si C. T, J. Amer. Math. Soc. 1 pp 867– (1988)
[38] Sn I. M, Pacif. J. Math. 9 pp 585– (1959)
[39] Sj R., Ann. Math. II 141 (1) pp 87– (1995)
[40] Uhlenbeck S. T, Comm. Pure Appl. Math. 39 pp 257– (1986)
[41] We R. O, GTM pp 65– (1980)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.